Riemannian Geometric-Nonlinear Conjugate Gradient Model Order Reduction of Linear Port-Hamiltonian Systems on Finite Frequency Intervals
Authors
Abstract
In this article, we propose a new frequency-limited Riemannian geometric-nonlinear conjugate gradient model order reduction (MOR) method with the modified Armijo step-size control to solve the frequency-limited \( \mathcal {H}_{2} \) optimal MOR problem of linear port-Hamiltonian systems. This problem is formulated as a Riemannian optimization problem on the product of several manifolds. Based on the geometric properties of the product manifold, the Riemannian gradient of the cost function is derived. Further, by scaling the vector transport of the product manifold, we design a new Riemannian spectral conjugate gradient direction, which is always descent for the cost function and is independent of the line search used and the convexity of the cost function. Meanwhile, a new modified Armijo step-size control strategy is presented. The resulting reduced system can preserve the port-Hamiltonian structure and the passivity of the original system. Two numerical examples are simulated to demonstrate the efficiency of the proposed method.
Citation
- Journal: IEEE Transactions on Automatic Control
- Year: 2024
- Volume: 69
- Issue: 5
- Pages: 3317–3324
- Publisher: Institute of Electrical and Electronics Engineers (IEEE)
- DOI: 10.1109/tac.2023.3321902
BibTeX
@article{Xu_2024,
title={{Riemannian Geometric-Nonlinear Conjugate Gradient Model Order Reduction of Linear Port-Hamiltonian Systems on Finite Frequency Intervals}},
volume={69},
ISSN={2334-3303},
DOI={10.1109/tac.2023.3321902},
number={5},
journal={IEEE Transactions on Automatic Control},
publisher={Institute of Electrical and Electronics Engineers (IEEE)},
author={Xu, Kang-Li and Jiang, Yao-Lin},
year={2024},
pages={3317--3324}
}
References
- Polyuga, R. V. & van der Schaft, A. J. Effort- and flow-constraint reduction methods for structure preserving model reduction of port-Hamiltonian systems. Systems & Control Letters vol. 61 412–421 (2012) – 10.1016/j.sysconle.2011.12.008
- Macchelli, A., Le Gorrec, Y., Ramirez, H. & Zwart, H. On the Synthesis of Boundary Control Laws for Distributed Port-Hamiltonian Systems. IEEE Transactions on Automatic Control vol. 62 1700–1713 (2017) – 10.1109/tac.2016.2595263
- Polyuga, R. V. & van der Schaft, A. Structure preserving model reduction of port-Hamiltonian systems by moment matching at infinity. Automatica vol. 46 665–672 (2010) – 10.1016/j.automatica.2010.01.018
- Macchelli, A., Le Gorrec, Y. & Ramirez, H. Exponential Stabilization of Port-Hamiltonian Boundary Control Systems via Energy Shaping. IEEE Transactions on Automatic Control vol. 65 4440–4447 (2020) – 10.1109/tac.2020.3004798
- Jiang, Model Order Reduction Methods (2010)
- Model Reduction and Approximation. (2017) doi:10.1137/1.9781611974829 – 10.1137/1.9781611974829
- Nouri, B., Nakhla, M. & Deng, X. Stable Model-Order Reduction of Active Circuits. IEEE Transactions on Components, Packaging and Manufacturing Technology vol. 7 710–719 (2017) – 10.1109/tcpmt.2016.2635656
- Gugercin, S., Antoulas, A. C. & Beattie, C. $\mathcal{H}_2$ Model Reduction for Large-Scale Linear Dynamical Systems. SIAM Journal on Matrix Analysis and Applications vol. 30 609–638 (2008) – 10.1137/060666123
- Benner, P. & Breiten, T. Interpolation-Based ${